Prescription Drug Discussion Forums  

Go Back   Prescription Drug Discussion Forums > Medication Discussions > Specific Drug Discussions > Actos

Notices

Reply
 
Thread Tools Display Modes
  #1  
Old 04-20-2012, 08:05 PM
missingdad missingdad is offline
Junior Member
 
Join Date: Apr 2012
Posts: 1
Unhappy swalowing problems with Actos?

Dad took Actos for more than a decade with worsening swelling and eventual congestive heart failure. He also had swallowing difficulty for about 6 years. While he mentioned the swallowing problem to his doctor, the doctor didn't do anything about it. Dad often got medicines stuck in his throat, and sometimes when eating, he would have to vomit because food was stuck. When he developed aspiration pneumonia and was hospitalized, fluid was drained from around his lungs, and his swallowing was evaluated thoroughly by tests and scopes by a gastroenterologist. (The pulmonologist took him off Actos right away and told him it caused fluid/heart problems in some people.)No underlying neurologic problem was found for dad's loss of motility of his esophagus. He swallowed fine but then food moved back up his esophagus as gravity alone isn't enough to propel the food downward. I am wondering if Actos caused the loss esophageal motility. Dad died from his pneumonia and unexplained loss of ability to swallow. They had put in a feeding tube but said his prognosis was poor because he would still aspirate his saliva into his lungs. Has anyone had problems with swallowing when taking Actos?
Reply With Quote
Reply

Bookmarks

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump


This site is presented as an educational source only. The information on this site is not a substitute for a visit with your doctor or pharmacist. Always talk to your doctor before changing medications or dosage, or if you experience any serious side effects. The information on this site that has been contributed by other visitors should be taken with a grain of salt. This is the Internet and you have no idea if the person who posted any information knows what they are talking about. Use this site to come up with a list of questions to ask your doctor, do not use this site to replace your doctor.

All times are GMT. The time now is 08:49 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2018, vBulletin Solutions, Inc.